Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 13, 1999, 6:16 PM CDT for Glasscock County, Midland County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 1999, 6:16 PM CDT (23:16 UTC)
- Expired
- Apr 13, 1999, 8:20 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Glasscock County, TX, Midland County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 132317 FFWMAF TXC173-329-140120- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 616 PM CDT TUE APR 13 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GLASSCOCK COUNTY IN SOUTHWESTERN TEXAS MIDLAND COUNTY IN SOUTHWESTERN TEXAS * UNTIL 820 PM CDT * AT 540 PM CDT... SPOTTERS INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER NORTHEAST MIDLAND AND NORTHWEST GLASSCOCK COUNTIES.... MOVING EAST-NORTHEAST. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS GREENWOOD AND NORTHWEST GLASSCOCK COUNTY THROUGH 820 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! JD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 1:35 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 13, 1:35 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 135 PM CDT TUE APR 13 1999 DOING DISCUSSION A LITTLE EARLY TODAY. UPPER LEVEL LOW MOVING EWD OVER ERN AZ/WRN NM AREA THIS HOUR...RESULTING IN FAVORABLE UPPER LEVEL DIFLUENCE ACROSS THE MAF CWA. DRYLINE IN ERN NM BEGINNING TO PROGRESS EWD...WITH CONVECTION BEGINNING TO DEVELOP...ALTHOUGH SOMEWHAT SLOWLY DUE TO THE PRESENCE OF A CAP. SIGNIFICANT LOW LEVEL MOISTURE IS IN PLACE AHEAD OF THE DRYLINE WITH AN UNSTABLE AIRMASS. IF THE CAP MANAGES TO BREAK BEFORE THE DRYLINE ARRIVES...SHOULD SEE SOME PRETTY SIGNIFICANT CONVECTION DEVELOP. SFC BASED CAPES 2000-2500 J/KG ACROSS PORTIONS OF THE PERMIAN BASIN AT THIS HOUR AND INCREASING AS DAYTIME HEATING CONTINUES. IN ADDITION...LOW LEVEL SELY FLO AHEAD OF THE DRYLINE IS RESULTING IN A FAIRLY IMPRESSIVE HODOGRAPH. CONVECTION SHOULD CLEAR OUT OF THE MAF CWA THIS EVENING... WITH EVERYTHING EVENTUALLY SWEEPING EWD AS THE PAC FRONT COMES THROUGH AND A DRY SLOT ROTATES AROUND THE APPROACHING LOW. IT APPEARS THAT THE UPPER LOW WILL TRACK INTO THE PANHANDLE BY TOMORROW MORNING. WILL ANTICIPATE SOME WRAP AROUND CLOUDINESS OVER THE NORTHERN HALF OF THE CWA TOMORROW...PER MODEL FORECASTS AND CURRENT SATELLITE TRENDS INVOF LOW. SKIES SHOULD CLEAR OUT NICELY WEDNESDAY NIGHT AS THE UPPER LOW PROGRESSES EWD. PRELIM NUMBERS MAF 48/70/38/72 2-00 CNM 46/65/41/73 0000 MRF 40/61/34/64 0000 P07 51/73/46/75 3000 DJK
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 63 min |
| Apr 12, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 62 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 49 min |
| Apr 12, 8:40 PM CDT | Flash Flood Warning | MAF | Brewster | 110 min |
| Apr 12, 9:21 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 64 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 61 min |
| Apr 13, 1:04 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| Apr 13, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 24 min |
| Apr 13, 3:59 PM CDT | Tornado Warning | MAF | Dawson, Gaines | 31 min |
| Apr 13, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 36 min |
| Apr 13, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 37 min |
| Apr 13, 5:31 PM CDT | Tornado Warning | MAF | Midland | 29 min |
| Apr 13, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 30 min |
| Apr 13, 5:58 PM CDT | Tornado Warning | MAF | Glasscock, Howard, Martin | 32 min |
| Apr 13, 5:58 PM CDT | Tornado Warning | MAF | Midland | 32 min |
| Apr 13, 6:02 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 63 min |
| Apr 13, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 30 min |
| Apr 13, 6:16 PM CDT | Tornado Warning | MAF | Reagan | 29 min |
| Apr 13, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 45 min |
| Apr 13, 6:45 PM CDT | Tornado Warning | MAF | Borden, Scurry | 50 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.